Advertisement

Are there any risks in taking Pristiq?

There are a number of risks associated with taking Pristiq. The medication can cause drowsiness that may make driving or other activities dangerous. Alcohol, sleep aides or over-the-counter medications that also cause drowsiness should not be taken while using Pristiq. Serotonin syndrome and neuroleptic malignant syndrome, potentially fatal conditions, can be caused by Pristiq, especially if you take monoamine oxidase inhibitors (MAOIs). People who are older should use Pristiq carefully, because it can worsen low blood sodium levels. Tell your doctor if you are pregnant, plan to become pregnant or are breastfeeding. Pristiq could harm the developing fetus and it is found to be excreted in breastmilk. Also, Pristiq is a type of antidepressant that has been associated with an increase in suicidal thoughts and actions in young people.

Continue Learning about Antidepressant

how can i stop taking antidepressant medications safely ?
Columbia University Department of SurgeryColumbia University Department of Surgery
Antidepressant medications need to be tapered and should only be done with consultation of your doct...
More Answers
what are side effects of antidepressants ?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects may include fatigue, sleepiness, headaches, insomnia, dizziness, nervousness, fever, dr...
More Answers
how does doxepin interact with other medications ?
Donna Hill Howes, RNDonna Hill Howes, RN
If you have taken an MAO inhibitor in the past 2 weeks, you should not take doxepin due to possible ...
More Answers
why should i see my doctor regularly if i am taking antidepressants ?
Multiple Sclerosis FoundationMultiple Sclerosis Foundation
If medication for depression is necessary, expect to have regular appointments with the physicia...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.